Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 58, NWS Jackson, MS

April 10, 2021Chicot County, Desha County, Arkansas; Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 10, 2021, 9:15 PM CDT for Chicot County, Desha County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 9:15 PM CDT (02:15 UTC)
Expired
Apr 11, 2021, 11:37 AM CDT
In force
14 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Chicot County, AR, Desha County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Arkansas City (ARSA4).

Action stage
36 ft
Minor stage
37 ft
Moderate stage
40 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

775 
WGUS44 KJAN 110215
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
915 PM CDT Sat Apr 10 2021

...The National Weather Service in Jackson MS has issued a Flood 
Warning for the following rivers in Mississippi...Arkansas...

  Mississippi River Near Arkansas City affecting Bolivar, 
  Washington, Chicot and Desha Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 48 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Sunday morning at 915 AM CDT.

&&


ARC017-041-MSC011-151-111415-
/O.NEW.KJAN.FL.W.0058.210411T0215Z-210412T1200Z/
/ARSA4.1.ER.000000T0000Z.210410T1900Z.210411T1800Z.NO/
915 PM CDT Sat Apr 10 2021

The National Weather Service in Jackson has issued a

* Flood Warning for
  the Mississippi River Near Arkansas City.
* From this evening to Monday morning.
* At 8:00 PM CDT Saturday the stage was 37.1 feet.
* Flood stage is 37.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...Localized rainfall has pushed the river back above 
  flood stage. The river is near crest and will begin a very slow 
  fall tomorrow afternoon and will fall back below flood stage. The 
  river should fall to 34.3 feet by next Saturday.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Sun   Mon   Tue          

Mississippi River
Arkansas City    37.0  37.1  Sat 8 pm CDT 36.9  36.4  35.9         





&&

LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
      3358 9106 3340 9105

$$

2
1 follow-up statement
018 
WGUS84 KJAN 111637
FLSJAN

Flood Statement
National Weather Service Jackson MS
1137 AM CDT Sun Apr 11 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...Arkansas...

  Mississippi River Near Arkansas City affecting Bolivar, 
  Washington, Chicot and Desha Counties.

ARC017-041-MSC011-151-111745-
/O.CAN.KJAN.FL.W.0058.000000T0000Z-210411T1637Z/
/ARSA4.1.ER.000000T0000Z.210410T1900Z.210411T1800Z.NO/
1137 AM CDT Sun Apr 11 2021

...The Flood Warning for the Mississippi River Near Arkansas City 
has been cancelled...

The Flood Warning is cancelled for
  the Mississippi River Near Arkansas City.
* At 11:00 AM CDT Sunday the stage was 36.9 feet and falling.
* Flood stage is 37 feet.
* Forecast...The river is expected to fall below 35 feet on Thursday.

&&


                 Fld   Observed           Forecasts (1 pm CDT)     
Location         Stg   Stg   Day/Time     Mon   Tue   Wed          

Mississippi River
Arkansas City    37.0  36.9  Sun 11 am CD 36.6  36.1  35.5         





&&

LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
      3358 9106 3340 9105

$$

DL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 10, 8:47 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 10, 8:47 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
847 PM CDT Sat Apr 10 2021

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
Expect mostly clear skies tonight with lows ranging from the upper
40s to the lower 50s. Patchy fog will be possible late tonight
into early Sunday morning mainly across the Pine Belt. No changes
were needed to the current forecast. /27/

Prior discussion below:

Tonight and Sunday: A pleasant Saturday is underway now that the
rain is over! Skies will continue to clear across the region as
the day progresses. Tonight we can expect clear skies with lows
ranging from the upper 40s to low 50s, which is cooler than the
last couple of nights we've had. Light patchy fog may occur during
the early morning hours Sunday before day break across the Pine
Belt region but fog being greatly impactful isn't anticipated.
Tomorrow we shall continue this quiet/rain free set up as mid-
level ridging settles in. Expect highs tomorrow to be in the 70s
area wide./JNE/

Sunday night through Friday night: Come Sunday evening wl still be
under northwest flow aloft and a weak 1008mb surface high will be
centered over our CWA. The surface high will shift east through the
night resulting in a light return flow by morning but slightly
cooler than normal lows in upper 40s to lower 50s are expected
again. Monday a nearly stacked low moving over the Great Lakes
region from the northern Plains will drop a weak cold front toward
of CWA. Model consensus develops rain back into our CWA much slower
than yesterday's run. It appears that dry weather with a warming
trend will continue through Monday evening with rain developing back
across our southwest zones after midnight Monday night. Rain chances
will expand across the remainder of our CWA through Wednesday along
and ahead of the cold front. The cold front will be a slow mover as
it loses its upper level support Tuesday but gets nudged south of
our CWA by an upper level disturbance and surface high building into
the region from the northwest Wednesday. With the cold front south
of our CWA by Wednesday evening, models have trended drier with
Wednesday night and Thursday. Rain chances increase Thursday night
though as the weak front returns north as a warm front ahead of a
low pressure system moving over the Plains. Models differ on the
evolution of this low pressure system but rain chances will continue
through Friday night. Temperatures will be cooler than normal north
of the cold front Wednesday and warm back to near normal in the wake
of the warm front Thursday night. /22/

&&

.AVIATION...
00Z TAF discussion:
VFR through the short term, sct cirrus and winds from westerly to
more north/northwesterly through the morning. May see some MVFR
vis creep into the Pine Belt after 09Z and then through the early
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       49  75  51  82 /   0   0   0   2
Meridian      50  75  49  83 /   2   0   0   1
Vicksburg     49  77  52  84 /   0   0   0   2
Hattiesburg   54  78  50  83 /  11   4   0   3
Natchez       50  77  53  83 /   0   0   0   4
Greenville    49  75  53  81 /   0   0   0   1
Greenwood     49  75  53  82 /   0   0   0   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Apr 10, 2:04 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
204 PM CDT Sat Apr 10 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
204 PM CDT Sat Apr 10 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Sunday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Apr 10, 8:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             NOXAPATER               32.99N 89.06W
04/10/2021  E2.00 INCH       WINSTON            MS   PUBLIC

            SOCIAL MEDIA PICTURES OF 2 INCH HAIL IN
            NOXAPATER.

&&

TW
Local storm report, Apr 10, 8:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             MABEN                   33.56N 89.08W
04/09/2021  E1.75 INCH       OKTIBBEHA          MS   PUBLIC

            SOCIAL MEDIA REPORT OF GOLF BALL SIZE HAIL
            IN MABEN.

&&

TW
Local storm report, Apr 10, 8:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             1 WNW LENA              32.60N 89.60W
04/09/2021  E1.00 INCH       LEAKE              MS   PUBLIC

            DIME TO QUARTER SIZE HAIL REPORTED IN LENA.

&&

TW
Local storm report, Apr 10, 9:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     3 W LORENA              32.19N 89.56W
04/09/2021                   SMITH              MS   PUBLIC

            SOCIAL MEDIA REPORT OF TREES DOWN NORTH OF
            BURNS. TIME AND LOCATION ESTIMATED VIA
            RADAR.

&&

TW
Local storm report, Apr 10, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             NOXAPATER               32.99N 89.06W
04/09/2021  E2.00 INCH       WINSTON            MS   PUBLIC

            CORRECTS DATE OF PREVIOUS HAIL REPORT FROM
            NOXAPATER. SOCIAL MEDIA PICTURES OF 2 INCH
            HAIL IN NOXAPATER.

&&

TW
Local storm report, Apr 10, 9:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     TSTM WND DMG     2 S MONTROSE            32.10N 89.24W
04/09/2021                   JASPER             MS   PUBLIC

            SOCIAL MEDIA REPORT OF A TREE DOWN ALONG HWY
            15.

&&

TW

Nearby

River Flood Warnings in Arkansas, 2021River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.